MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebt0432 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (rebt0432) have been reported from the same facility.
 
Event or Problem Description
It was reported that the nurse used a powerglide catheter and stated that the guidewire was stiffer than normal and perforated and "kicked" the catheter.No patient hard was reported.This report addresses the first of four devices used.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a "a stiffer guidewire that was perforating and kicking the catheter" was inconclusive because the originally implicated device(s) was not returned for evaluation.The product returned for evaluation was one 18ga x 10cm powerglide midline catheter assembly.The sample was received in its original sealed packaging.Following opening of the sealed kit, inspection of the powerglide assembly was unremarkable.Attempts to advance and retract the guidewire were successful and unremarkable.Advancement of the catheter and deployment of the safety mechanism was successful and unremarkable.Tactile inspection of the advanced guidewire revealed that it felt similar in rigidity to that of a similar non-complainant device.Microscopic inspection of the guidewire carrier coupler was unremarkable.No deficiencies were discovered during evaluation of the returned sample; however, the sealed nature of the returned packaging indicated that the returned device was not the originally implicated device.Consequently this complaint is inconclusive at this time.A lot history review (lhr) of rebt0432 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (rebt0432) have been reported from the same facility.
 
Event or Problem Description

Brand Name
POWERGLIDE MIDLINE CATHETER FULL KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7220684
Report Number3006260740-2018-00052
Device Sequence Number13903644
Product Code FOZ
UDI-Device Identifier00801741038112
UDI-Public(01)00801741038112
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberM118101
Device Lot NumberREBT0432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1